Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 13, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jan 11, 2008, 12:41 AM EST for Elliott County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2008, 12:41 AM EST (05:41 UTC)
- Expired
- Jan 11, 2008, 1:15 AM EST
- In force
- 34 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
County Elliott County, KY
The radar
The Jackson,KY radar (KJKL), 60 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 110541
SVRJKL
KYC063-110615-
/O.NEW.KJKL.SV.W.0013.080111T0541Z-080111T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1241 AM EST FRI JAN 11 2008
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 115 AM EST
* AT 1240 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
LITTLE SANDY...OR 6 MILES SOUTHWEST OF SANDY HOOK...AND MOVING
NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ISONVILLE...CULVER AND NEWFOUNDLAND BY 1250 AM EST...
6 MILES SOUTHEAST OF BRUIN BY 1255 AM EST...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3807 8327 3810 8326 3821 8300 3818 8297
3818 8292 3814 8288 3811 8288 3805 8295
3800 8306 3802 8309 3800 8314
TIME...MOT...LOC 0541Z 243DEG 46KT 3803 8317
$$
WJM2 follow-up statements
000
WWUS53 KJKL 110602
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
102 AM EST FRI JAN 11 2008
KYC063-110615-
/O.CON.KJKL.SV.W.0013.000000T0000Z-080111T0615Z/
ELLIOTT KY-
102 AM EST FRI JAN 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EST
FOR ELLIOTT COUNTY...
AT 1258 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CULVER...OR ABOUT 9 MILES EAST OF SANDY HOOK...MOVING
NORTHEAST AT 50 MPH.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3807 8327 3810 8326 3821 8300 3818 8297
3818 8292 3814 8288 3811 8288 3805 8295
3800 8306 3802 8309 3800 8314
TIME...MOT...LOC 0602Z 243DEG 46KT 3814 8291
$$
GREIF000
WWUS53 KJKL 110613
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
113 AM EST FRI JAN 11 2008
KYC063-110623-
/O.EXP.KJKL.SV.W.0013.000000T0000Z-080111T0615Z/
ELLIOTT KY-
113 AM EST FRI JAN 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR ELLIOTT COUNTY WILL BE
ALLOWED TO EXPIRE AT 115 AM EST...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND NO
LONGER POSES A THREAT.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3807 8327 3810 8326 3821 8300 3818 8297
3818 8292 3814 8288 3811 8288 3805 8295
3800 8306 3802 8309 3800 8314
TIME...MOT...LOC 0613Z 243DEG 46KT 3820 8275
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 12:29 AM EST, 12 minutes earlier.
Area forecast discussion, Jan 11, 12:29 AM EST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1229 AM EST FRI JAN 11 2008 .SHORT TERM.../THE REST OF TONIGHT/ WILL BE DROPPING THE TORNADO WATCH A 8 PM EST. SHOWERS AND A FEW LINES OF THUNDERSTORMS WILL CONTINUE OVER THE EASTERN PART OF THE CWA FOR ANOTHER COUPLE OF HOURS...BUT THE THREAT FOR SEVERE WEATHER IN THE WATCH AREA HAS ENDED. WILL HAVE TO CONTINUE TO MONITOR THE EASTERN CONVECTION FOR POSSIBLE SVR OR SPS STATEMENTS. WILL UPDATE THE GRIDS AND TEXT PRODUCTS TO REFLECT THIS AS WELL AS FINE TUNE THE POP AND WEATHER FIELDS. UPDATES OUT SHORTLY. A FINAL EVENING UPDATE WILL LIKELY BE ISSUED IN A FEW HOURS WHEN THE BULK OF THE PCPN EXITS THE AREA ENTIRELY. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH FRIDAY NIGHT/ INTERESTING SYNOPTIC SITUATION DEVELOPING. A WARM FRONT/DISCONTINUITY HAS MOVED MOSTLY THROUGH THE FORECAST AREA AND CURRENTLY...MOST OF THE SHOWERS AND THUNDERSTORMS ARE NOW NORTH AND WEST OF THE FORECAST AREA. THE ACTIVE AREA OF THUNDERSTORMS IN CENTRAL KENTUCKY ARE WELL OUT AHEAD OF THE COLD FRONT. THESE STORMS SEEM TO COINCIDE WITH THE MOISTURE AXIS AND 850 JET CORE. THE TIME CROSS SECTION USING THE 12 NAM WAS SHOWING TWO DISTINCT SURGES OF OMEGA COMING ACROSS THE AREA TONIGHT. THE 18Z RUN IS NOT AS CLEAR WITH IT. THE FIRST SURGE WILL BE THE 850 JET AXIS AROUND 6-9 PM AND THE SECOND WILL BE THE FRONT MOVING THROUGH NEAR MIDNIGHT. THERE ARE TWO DIFFERENT SEVERE THREATS POTENTIALS WITH THIS SYSTEM. THE FIRST ONE WITH THE 850 JET AXIS WILL BE A HAIL AND WIND THREAT THREAT FROM THE ELEVATED CELLS SPINNING UP IN THE WARM SECTOR. THESE STORM ARE NEAR THE 850 JET AXIS AND HAVE THE POTENTIAL FOR MIXING DOWN THE HIGHER MOMENTUM AIR. THE THREAT WITH THE FRONT WILL BE MOSTLY BE WIND. DUE TO THE TIME OF DAY THESE STORMS ARE COMING INTO THE AREA...EXPECT VERY FEW SEVERE TO OCCUR...HOWEVER THERE WILL BE MANY STORMS JUST UNDER SEVERE CRITERIA. SO THESE STORMS ARE STILL POTENTIALLY DANGEROUS. ONCE THE FRONT GOES THROUGH...SOME LOW CLOUDS WILL HANG AROUND TILL FRIDAY AFTERNOON. WILL STAY CLOSE TO MOS FOR TEMPS. .LONG TERM.../SATURDAY THROUGH THURSDAY/ THE MAIN FOCUS FOR THE FORECAST PERIOD WILL DEAL WITH PRECIPITATION TYPE AND AMOUNT CONCERNING TWO DIFFERENT SYSTEMS EARLY NEXT WEEK INTO THE MIDDLE OF NEXT WEEK. A PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE FORECAST PERIOD AS WAVE AFTER WAVE OF SHORTWAVE ENERGY AFFECTS THE REGION. A BROAD SCALE TROUGH WILL APPROACH THE AREA AT THE START OF THE PERIOD WITH TWO PHASED SHORTWAVES EMBEDDED IN THE LARGER SCALE SYSTEM. THERE IS SOME MODEL DISAGREEMENT BETWEEN THE ECMWF/GFS ON THE EVOLUTION OF THE PHASING...SO MAINTAINED CHANCE POPS SUNDAY AND SUNDAY NIGHT FOR NOW...HOWEVER EXPECTING AN INCREASE IN POPS FOR THIS TIME PERIOD WITH LATER FORECASTS. PRECIPITATION TYPE WILL BE THE HARD PART OF THE FORECAST AS TIMING OF RAIN/SNOW CHANGEOVER WILL BE CRUCIAL. RIGHT NOW...WILL GO WITH ALL RAIN STARTING OUT. THEN RAIN WILL MIX WITH SOME SNOW...BEFORE BECOMING ALL SNOW EARLY MONDAY MORNING AS 1000-850 MB THICKNESSES DROP BELOW 1305 M. EXPECT ALL SNOW THROUGH MONDAY AS HIGH TEMPERATURE WILL OCCUR AT MIDNIGHT AND DROP THROUGH THE DAY. TUESDAY WILL BRING ANOTHER PROGRESSIVE SHORTWAVE THROUGH THE AREA. THICKNESSES REMAIN MARGINAL FOR SNOW...SO WILL STAY WITH RAIN OR SNOW SHOWERS FOR NOW. 12Z GFS IS MUCH FASTER WITH THE PROGRESSION OF THE SYSTEM THAN THE 00Z ECMWF. LEANED TOWARD THE ECMWF SOLUTION AS THE GFS HAS SLOWLY STARTED TO TREND TOWARD THE MORE CONSISTENT ECMWF. AFTER TUESDAY...MODELS DIVERGE SIGNIFICANTLY WITH THE APPROACH OF THE NEXT SYSTEM. THE 12Z GFS BRINGS A COLD FRONT THROUGH LATE WEDNESDAY NIGHT THROUGH THURSDAY...WHILE THE ECMWF KEEPS THE AREA DRY UNTIL AFTER THE FORECAST PERIOD. WILL PUT SLIGHT CHANCE POPS IN TO MATCH UP WITH OTHER OFFICES AND BLEND BETWEEN THE TWO MODELS. && .AVIATION.../06Z TO 06Z/...UPDATED COLD FRONT WILL CONTINUE TO SLOWLY PROGRESS ACROSS THE FORECAST AREA OVER THE NEXT FEW HOURS WITH SCATTERED SHOWER ACTIVITY AHEAD AND A NARROW BAND OF INTENSE SHOWER ACTIVITY RIGHT ALONG THE FRONT. LITTLE IF ANY LIGHTNING WITH THESE INTENSE SHOWERS BUT THEY WILL LIKELY CONTINUE TO SERVE AS A VERY EFFICIENT CONDUIT TO TRANSPORT VERY GUSTY WINDS FROM ALOFT DOWN TO THE GROUND. BRIEF PERIOD OF MVFR TO IFR CIGS/VSBYS WITH THIS LINE. AFTER THE FRONTAL PASSAGE... LOWER CIGS FROM THE WEST WILL CONGEAL OVER THE AREA PRODUCING A 6 TO 8 HOUR PERIOD OF EXPECTED MVFR CIGS. THESE SHOULD SCATTER OUT DURING THE EARLY AFTERNOON HOURS LEAVING VFR CONDITIONS AND LESSENING WINDS THROUGH THE REMAINDER OF THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JJ/GREIF LONG TERM....SCHOETTMER AVIATION...ABE
Hazardous weather outlook, Jan 10, 9:00 PM EST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 900 PM EST THU JAN 10 2008 KYZ044-050>052-058>060-068-069-079-080-083>085-104-106-108-111-114- 120500- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-ELLIOTT-MORGAN-WOLFE- LEE-OWSLEY- 900 PM EST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A STRAY THUNDERSTORM WILL BE POSSIBLE EARLY OVERNIGHT. FOR THE FIRST PART OF THE NIGHT...MINOR...NUISANCE FLOODING WILL BE POSSIBLE AS THE EVENING RAINFALL WORKS ITS WAY DOWNSTREAM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW SHOWERS WILL BE POSSIBLE AROUND DAWN ON SUNDAY...THEN AGAIN FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT AND WEDNESDAY NIGHT. SNOW ACCUMULATIONS DURING THIS PERIOD...IF ANY...SHOULD BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS...OR DAMAGE FROM THE PAST EVENING/S THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. KYZ086>088-107-109-110-112-113-115>120-120500- KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY- LESLIE-LETCHER-MARTIN-PIKE- 900 PM EST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A STRAY THUNDERSTORM WILL BE POSSIBLE EARLY OVERNIGHT. FOR THE FIRST PART OF THE NIGHT...MINOR...NUISANCE FLOODING WILL BE POSSIBLE AS THE EVENING RAINFALL WORKS ITS WAY DOWNSTREAM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW SHOWERS WILL BE POSSIBLE AROUND DAWN ON SUNDAY...THEN AGAIN FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT AND WEDNESDAY NIGHT. SNOW ACCUMULATIONS DURING THIS PERIOD...IF ANY...SHOULD BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS...OR DAMAGE FROM THE PAST EVENING/S THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. RAY/GREIF
In the hours before
Special weather statement, Jan 10, 10:31 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1031 PM EST THU JAN 10 2008 KYZ058-059-068-069-079-110430- POWELL-ESTILL-ROCKCASTLE-PULASKI-JACKSON- 1031 PM EST THU JAN 10 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT POWELL...ESTILL... JACKSON...ROCKCASTLE AND NORTHERN PULASKI COUNTIES THROUGH 1130 PM EST THURSDAY EVENING... AT 1031 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF GUM SULPHUR TO CAINS STORE TO 23 MILES WEST OF FAUBUSH...MOVING NORTHEAST AT 60 MPH. THE STORMS WILL BE NEAR MAGNUM AROUND 1050 PM EST...STAB AROUND 1055 PM EST...FOX AROUND 1100 PM EST...HARGETT AROUND 1105 PM EST...AND CLAY CITY AROUND 1110 PM EST. RESIDENTS CAN EXPECT BETWEEN 1 AND 1.5 INCHES OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
Special weather statement, Jan 10, 10:58 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1058 PM EST THU JAN 10 2008 KYZ044-050>052-060-110430- FLEMING-ROWAN-BATH-MONTGOMERY-MENIFEE- 1058 PM EST THU JAN 10 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN FLEMING...ROWAN...BATH...MONTGOMERY AND NORTHERN MENIFEE COUNTIES THROUGH 1130 PM EST THURSDAY EVENING... AT 1058 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM MUSES MILLS TO ODESSA TO 5 MILES SOUTHWEST OF LEVEE... MOVING EAST AT 40 MPH. THE STORMS WILL BE NEAR OWINGSVILLE AROUND 1105 PM EST...PRESTON AROUND 1110 PM EST...WALTZ AROUND 1115 PM EST...TRIPLETT AROUND 1120 PM EST...AND YOUNG SPRINGS AROUND 1125 PM EST. RESIDENTS CAN EXPECT BETWEEN 1 AND 1.5 INCHES OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
Special weather statement, Jan 10, 11:30 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1130 PM EST THU JAN 10 2008 KYZ058>060-108-111-110515- MENIFEE-POWELL-ESTILL-WOLFE-LEE- 1130 PM EST THU JAN 10 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT MENIFEE...EASTERN POWELL...WESTERN WOLFE...ESTILL AND NORTHERN LEE COUNTIES THROUGH 1215 AM EST FRIDAY MORNING... AT 1130 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM FAGAN TO COTTAGE FURNACE TO WITT...MOVING NORTHEAST AT 45 MPH. THE STORMS WILL BE NEAR ROTHWELL AROUND 1135 PM EST...SUDITH AROUND 1140 PM EST...WHYNOT AROUND 1145 PM EST...ROGERS CHAPEL AROUND 1150 PM EST...AND ZOE AROUND 1155 PM EST. RESIDENTS CAN EXPECT UP TO 1 INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...AND OCCASIONAL LIGHTNING THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
Special weather statement, Jan 10, 11:47 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1147 PM EST THU JAN 10 2008 KYZ068-069-079-080-083-110515- ROCKCASTLE-PULASKI-LAUREL-WAYNE-JACKSON- 1147 PM EST THU JAN 10 2008 ...A LINE OF GUSTY SHOWERS AND THUNDERSTORMS TO AFFECT JACKSON... ROCKCASTLE...PULASKI...NORTHWESTERN LAUREL...AND NORTHERN WAYNE COUNTIES THROUGH 1215 AM EST FRIDAY MORNING... AT 1147 PM EST...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS WERE LOCATED ALONG A LINE EXTENDING FROM BRAZIL TO WOODSTOCK TO CABELL...MOVING EAST AT 20 MPH. THE STORMS WILL BE NEAR ZULA AROUND 1155 PM EST...SANDGAP AROUND MIDNIGHT EST...WELLHOPE AROUND 1205 AM EST...WANETA AROUND 1210 AM EST...AND SINKS AROUND 1215 AM EST. RESIDENTS CAN EXPECT UP TO THREE QUARTERS OF AN INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...AND OCCASIONAL LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
Special weather statement, Jan 10, 11:51 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1151 PM EST THU JAN 10 2008 KYZ052-060-104-106-110530- ROWAN-ELLIOTT-MENIFEE-MORGAN- 1151 PM EST THU JAN 10 2008 ...A LINE OF GUSTY SHOWERS AND THUNDERSTORMS TO AFFECT SOUTHEASTERN ROWAN...ELLIOTT...MORGAN AND EASTERN MENIFEE COUNTIES THROUGH 1230 AM EST FRIDAY MORNING... AT 1151 PM EST...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS WERE LOCATED ALONG A LINE EXTENDING FROM HALDEMAN TO BANGOR TO RED RIVER GORGE...MOVING EAST AT 40 MPH. THE STORMS WILL BE NEAR WAGNER AROUND MIDNIGHT EST...ZAG AROUND 1205 AM EST...ZAG AROUND 1210 AM EST...WRIGLEY AROUND 1215 AM EST...AND NEWFOUNDLAND AROUND 1220 AM EST. RESIDENTS CAN EXPECT UP TO THREE QUARTERS OF AN INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...AND OCCASIONAL LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
Special weather statement, Jan 11, 12:33 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1233 AM EST FRI JAN 11 2008 KYZ069-079-080-108-111-114-110615- PULASKI-LAUREL-WOLFE-LEE-JACKSON-OWSLEY- 1233 AM EST FRI JAN 11 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT WESTERN WOLFE...LEE...JACKSON...NORTHWESTERN OWSLEY...EAST CENTRAL PULASKI AND NORTHWESTERN LAUREL COUNTIES THROUGH 115 AM EST FRIDAY MORNING... AT 1233 AM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM WIND CAVE TO HURLEY TO BENT...MOVING NORTHEAST AT 50 MPH. THE STORMS WILL BE NEAR WILLOW SHOALS AROUND 1240 AM EST...MOUNT OLIVE AROUND 1245 AM EST...BOOTH AROUND 1250 AM EST...GRANNIE AROUND 1255 AM EST...AND VORTEX AROUND 100 AM EST. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...OCCASIONAL LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:10 PM EST | Severe Thunderstorm Warning | JKL | Bell | 50 min |
| Jan 10, 9:33 PM EST | River Flood Advisory | JKL | Rowan | 7 days |
| Jan 10, 10:07 PM EST | Severe Thunderstorm Warning | JKL | Fleming | 23 min |
| Jan 10, 10:39 PM EST | Severe Thunderstorm Warning | JKL | Rockcastle | 36 min |
| Jan 10, 11:00 PM EST | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 45 min |
| Jan 10, 11:02 PM EST | Severe Thunderstorm Warning | JKL | Estill, Powell | 28 min |
| Jan 10, 11:17 PM EST | Severe Thunderstorm Warning | JKL | Jackson | 28 min |
| Jan 10, 11:21 PM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 24 min |
| Jan 11, 12:10 AM EST | Severe Thunderstorm Warning | JKL | Menifee, Morgan | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.